Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 22, 2022, 4:01 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 4:01 PM CDT (21:01 UTC)
- Expired
- Mar 22, 2022, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 6:15 PM CDT | FLASH FLOOD | Monticello, MS | SEVERAL FLOODED ROADWAYS AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
347
WGUS54 KJAN 222101
FFWJAN
MSC031-065-077-127-129-230000-
/O.NEW.KJAN.FF.W.0008.220322T2101Z-220323T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
401 PM CDT Tue Mar 22 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Eastern Simpson County in central Mississippi...
Smith County in central Mississippi...
Jefferson Davis County in south central Mississippi...
Central Lawrence County in south central Mississippi...
Northwestern Covington County in southeastern Mississippi...
* Until 700 PM CDT.
* At 401 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Magee, Monticello, Raleigh, Prentiss, Mount Olive, Clem,
Sanatorium, Lone Star, Martinville, Carson, White Oak, Center
Ridge, Progress, Arm, Burns, Society Hill, Oak Vale, Robinwood,
Tilton and Pineville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3140 9005 3135 9024 3145 9024 3199 8974
3205 8972 3221 8955 3222 8933 3199 8932
3139 8988
FLASH FLOOD...RADAR INDICATED
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 3:48 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 22, 3:48 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
348 PM CDT Tue Mar 22 2022
...SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUE THROUGH EARLY
THIS EVENING...
.DISCUSSION...
In the short-term, we continue to watch a line of severe
thunderstorms moving through the far eastern portions of our
forecast area - clearing east-central and northeast MS in the next
1 to 2 hours, and lingering in southeast MS through 6 or 7 PM.
Several tornadoes have occurred already with this line of storms
today, and a Tornado Watch will continue for these storms into
early this evening. Gusty winds east of the line have persisted
into the afternoon, but convective elements are quickly becoming
the dominant concern in those areas. The remainder of the Wind
Advisory will be cancelled shortly. Heavy rain will linger as the
squall line stalls out some in southeastern Mississippi, and a
Flash Flood Watch remains in effect into this evening. Tornado
Watch and Flash Flood Watch areas will also continue to be trimmed
as the threats end this afternoon and evening. In the wake of
this system, a cold front will finally clear our forecast area and
bring in cooler, drier air from the west. Gusts in the 20-25 mph
range will be possible through the day tomorrow.
Wednesday Night through Tuesday:
In the longer term, the forecast still remains quieter. It will
be dry through the period with cooler than normal temperatures
through Saturday night. Near normal temperatures are expected
Sunday with warmer than normal temperatures Sunday night through
Monday night. Several shortwaves will round the base of the
closed low as it slowly lifts out to the northeast through Friday
only to be replaced by another closed low swinging across the
Great Lakes region through Saturday. As a result our winds aloft
will remain out of the northwest until Monday. At the surface,
high pressure will remain to our west and north helping to keep
the Gulf "closed" until Sunday night - when a surface high will
become centered to our east and a surface low develops to our
west. This will result in return flow back across our region going
into Monday helping to provide the warmer temperatures. The next
chance for rain will approach from the west by the middle of next
week with another low pressure system developing in the
southwestern CONUS. /22/NF/
&&
.AVIATION...
18Z TAF discussion:
A line of strong to severe thunderstorms is continuing to move
east across the forecast area this afternoon. These storms will
bring a sudden wind shift with possible wind gusts in excess of 50
kts (in severe storms), possible hail, and +TSRA. In the wake of
these storms, a broad area of RA and BR will continue for several
hours, with scattered lightning occurring. Winds will become
westerly in the wake of storm activity, and ceilings will fall
into the MVFR range. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 62 41 67 / 79 5 0 3
Meridian 54 67 41 68 / 92 5 0 5
Vicksburg 46 62 41 67 / 30 5 0 2
Hattiesburg 54 67 42 71 / 90 5 1 5
Natchez 46 62 41 67 / 28 5 0 1
Greenville 46 58 41 62 / 24 5 1 3
Greenwood 47 58 41 63 / 58 5 0 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 1 AM CDT Wednesday for MSZ039-045-046-051-052-
056>058-064>066-072>074.
Wind Advisory until 9 PM CDT this evening for MSZ030-031-033-038-
039-045-046-051-052-056>058-063>066-072>074.
Flood Watch until 7 PM CDT this evening for MSZ019-025>033-
035>038-040>044-047>050-053>055-059>063.
LA...Flood Watch until 7 PM CDT this evening for LAZ009-016-025-026.
AR...None.
&&
NF/CME/22Hazardous weather outlook, Mar 22, 4:02 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 402 AM CDT Tue Mar 22 2022 ARZ074-075-LAZ007-008-MSZ018-019-025-026-029-034-230915- Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore- Grenada-Webster-Washington- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Today, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ032-033-038-044-230915- Choctaw-Oktibbeha-Winston-Leake- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Mainly today, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ009-015-016-023>025-MSZ027-028-035>037-040>043-047-230915- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Carroll-Montgomery-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Warren- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Today, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-031-230915- Clay-Lowndes- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ039-045-046-230915- Noxubee-Neshoba-Kemper- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ026-MSZ048-049-053-054-059>063-230915- Concordia-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Today, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ051-052-056>058-066-074-230915- Newton-Lauderdale-Smith-Jasper-Clarke-Jones-Forrest- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ050-055-064-065-072-073-230915- Scott-Simpson-Jefferson Davis-Covington-Marion-Lamar- 402 AM CDT Tue Mar 22 2022 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Mainly today, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Today, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 33 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Mar 22, 1:28 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 PM CDT Tue Mar 22 2022
MSZ051-056-057-221900-
Smith MS-Newton MS-Jasper MS-
128 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of western Jasper,
southwestern Newton and eastern Smith Counties through 200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorsville, or 8 miles west of Stringer, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Center Ridge around 135 PM CDT.
Bay Springs around 140 PM CDT.
Turnerville and Pineville around 145 PM CDT.
Roberts and Garlandville around 200 PM CDT.
Other locations impacted by this storm include Sylvarena, Montrose
and Louin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central,
southeastern and east central Mississippi.
&&
LAT...LON 3180 8931 3180 8936 3188 8955 3222 8936
3222 8932 3229 8932 3234 8930 3220 8901
TIME...MOT...LOC 1828Z 207DEG 41KT 3190 8940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNELocal storm report, Mar 22, 2:05 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 ESE PUCKETT 32.07N 89.74W
03/22/2022 E1.00 INCH RANKIN MS LAW ENFORCEMENT
&&
CELocal storm report, Mar 22, 3:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 2 E STARKVILLE 33.45N 88.79W
03/22/2022 OKTIBBEHA MS PUBLIC
OAK TREE DOWN ON MSU CAMPUS. REPORT RELAYED
THROUGH SOCIAL MEDIA.
&&
NPLocal storm report, Mar 22, 3:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG EDWARDS 32.33N 90.60W
03/22/2022 HINDS MS PUBLIC
LARGE TREE DOWN ON LEWIS STREET. WAS RELAYED
BY SOCIAL MEDIA.
&&
NPLocal storm report, Mar 22, 3:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD BROOKHAVEN 31.59N 90.45W
03/22/2022 LINCOLN MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED IN BROOKHAVEN.
&&
JCLocal storm report, Mar 22, 3:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 3 NNW SALLIS 33.06N 89.79W
03/22/2022 ATTALA MS EMERGENCY MNGR
TREES DOWN JUST EAST OF DURANT. POSSIBLE
TORNADO.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:46 AM CDT | River Flood Warning | JAN | Clay | 49 hr |
| Mar 22, 8:46 AM CDT | River Flood Warning | JAN | Lowndes | 3 days |
| Mar 22, 10:13 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 63 min |
| Mar 22, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Mar 22, 11:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 58 min |
| Mar 22, 11:07 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 53 min |
| Mar 22, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| Mar 22, 11:43 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Mar 22, 11:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery, Webster | 41 min |
| Mar 22, 11:54 AM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 66 min |
| Mar 22, 12:01 PM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 59 min |
| Mar 22, 12:13 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| Mar 22, 12:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 58 min |
| Mar 22, 12:33 PM CDT | Areal Flood Warning | JAN | Issaquena, Washington | 6 hr |
| Mar 22, 12:43 PM CDT | Tornado Warning | JAN | Attala, Holmes | 62 min |
| Mar 22, 12:46 PM CDT | Tornado Warning | JAN | Leake, Madison | 59 min |
| Mar 22, 12:49 PM CDT | Tornado Warning | JAN | Copiah, Hinds, Rankin, Simpson | 56 min |
| Mar 22, 12:54 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Mar 22, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 54 min |
| Mar 22, 1:09 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 66 min |
| Mar 22, 1:20 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 55 min |
| Mar 22, 1:23 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery, Oktibbeha, Webster, Winston | 67 min |
| Mar 22, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 38 min |
| Mar 22, 1:28 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Mar 22, 1:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 96 min |
| Mar 22, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 78 min |
| Mar 22, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 74 min |
| Mar 22, 2:01 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 36 min |
| Mar 22, 2:07 PM CDT | Tornado Warning | JAN | Simpson, Smith | 40 min |
| Mar 22, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha, Webster | 93 min |
| Mar 22, 2:22 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 53 min |
| Mar 22, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 97 min |
| Mar 22, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 53 min |
| Mar 22, 2:41 PM CDT | Tornado Warning | JAN | Jasper, Newton | 19 min |
| Mar 22, 2:55 PM CDT | Tornado Warning | JAN | Noxubee | 65 min |
| Mar 22, 3:01 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 14 min |
| Mar 22, 3:22 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 22, 3:42 PM CDT | Tornado Warning | JAN | Kemper | 46 min |
| Mar 22, 3:46 PM CDT | Tornado Warning | JAN | Clarke, Kemper, Lauderdale | 41 min |
| Mar 22, 4:17 PM CDT | Flash Flood Warning | JAN | Jasper, Newton, Scott, Smith | 4 hr |
| Mar 22, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 36 min |
| Mar 22, 4:37 PM CDT | Tornado Warning | JAN | Jasper, Newton | 18 min |
| Mar 22, 5:20 PM CDT | Tornado Warning | JAN | Clarke | 41 min |
| Mar 22, 6:01 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba | 4 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.